Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 11, 2005, 7:27 PM EDT for Franklin County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 7:27 PM EDT (23:27 UTC)
- Expired
- Jun 11, 2005, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Franklin County, NY
The radar
The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 112328 FFWBTV NYC033-120230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 727 PM EDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... * UNTIL 1030 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES WEST OF LOON LAKE...OR ABOUT 17 MILES NORTH OF SARANAC LAKE. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... LOON LAKE BY 825 PM EDT ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BURLINGTON. LAT...LON 4424 7450 4447 7399 4464 7402 4455 7454 $$ TABER
2 follow-up statements
000 WGUS71 KBTV 120016 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 815 PM EDT SAT JUN 11 2005 NYC033-120230- FRANKLIN NY- 815 PM EDT SAT JUN 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM EDT FOR FRANKLIN COUNTY... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF LOON LAKE...OR ABOUT 17 MILES SOUTHEAST OF MALONE...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... 6 MILES NORTHWEST OF LOON LAKE AND 8 MILES EAST OF DUANE CENTER BY 815 PM EDT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4424 7450 4447 7399 4481 7402 4468 7456 $$ TABER
000 WGUS71 KBTV 120137 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 936 PM EDT SAT JUN 11 2005 NYC033-120146- FRANKLIN NY- 936 PM EDT SAT JUN 11 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL FRANKLIN COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED EAST OF FRANKLIN COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4424 7450 4447 7399 4481 7402 4468 7456 $$ TABER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:03 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 11, 2:03 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 203 PM EDT SAT JUN 11 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... MUCH THE SAME CONTINUES WX WISE ACROSS THE AREA DURING MOST OF THE SHORT TERM. FCST AREA CONTINUES TO RESIDE ALONG NW EDGE OF SUBTROPICAL SFC RIDGE IN CONVERGENT MOISTURE PLUME...WITH MID LVL RIDGE AXIS NEARLY OVERHEAD. WARM AND HUMID AIRMASS TO THUS PERSIST ACROSS AREA INTO THE MIDDLE OF NEXT WEEK...WITH DAILY CHCS OF SHOWERS AND THUNDERSTORMS. LACK OF STRONG FORCING MECHANISMS ARGUES THAT CONVECTIVE INITIATION WILL OCCUR ALONG OLD OUTFLOW BOUNDARIES AND HIGHER TRRN WHERE VALLEY/SLOPE WINDS OCCUR. HARD TO PINPOINT EXACT LOCN OF ANY CONVECTION...BUT LIGHT BNDRY LYR WIND REGIME AND COPIOUS...DEEP MOISTURE PROFILES SUGGEST CONTINUED THREAT OF ISOLD TO SCT HVY RAINFALL BENEATH STRONGER CELLS ON ANY GIVEN DAY...MAINLY DURING AFTERNOON/EARLY EVENING HOURS. PAST FEW OP RUNS OF GFS NOW SUGGESTING REMNANT VORTICITY/MOISTURE ASSOC WITH TS ARLENE TO AFFECT AREA LATER TUE NT INTO WED. THUS WITH MORE DYNAMIC FORCING... MORE CLOUDS...SLIGHTLY COOLER TEMPS...AND A BETTER CHC OF PRECIP WILL BE OFFERED DURING THIS TIME FRAME. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... GFS...ENSEMBLES...AND ECMWF IN FAIR AGREEMENT THROUGH THIS EXTENDED PERIOD IN SETTING UP A COLD CORE UPPER LOW OVER THE NORTHEAST ...ALTHOUGH ECMWF NOT AS VIGOROUS IN INTENSITY AND TENDENCY TO CLOSE OFF THE UPPER LOW. COOLDOWN AT THE SURFACE STARTS ON WEDNESDAY... WHEN THE BACKDOOR FRONT MAKES ITS PUSH THROUGH THE REGION. COOLER MARITIME AIR WILL MAKE FOR A NOTICEABLE CHANGE IN TEMP/HUMIDITY. WENT WITH HPC GRIDS FOR TEMPS THRU THE EXTENDED WITHOUT ADJUSTMENT. HIGHS IN 60S, LOWS IN 40S AND 50S WERE COOL ENOUGH. FROM THURSDAY ON THE UPPER LOW MOVES INTO THE AREA...WITH COOL TEMPS CONTINUING. SURFACE FRONT WILL REMAIN WELL SOUTH AND WEST OF AREA. MY THINKING WAS TO KEY POPS ON PROXIMITY TO FRONT...HIGHER IN THE ADIRONDACKS... TAPERING OFF TO THE NORTHEAST. GFS80 SHOWS VORT MAXES ROTATING AROUND THE CLOSED LOW FRI/SAT...BUT TIMING IMPOSSIBLE TO RESOLVE THIS FAR OUT. WENT WITH SLGT CHC POPS FRI/SAT...AND WILL HAVE TO REFINE AS TIME GOES ON. LOTS OF CLOUDS WITH HIGH LOW LEVEL RH...AND COLD POOL ALOFT PROVIDING INSTABILITY. && .AVIATION... TODAY SHAPING UP MUCH LIKE PAST FEW DAYS....WITH MOIST AIRMASS REMAINING OVER THE REGION. THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS THE MOUNTAIN REGIONS...AND EXPECT THESE TO CONTINUE THROUGH 03Z. HAZE CONTINUES TO BE THE MAIN OBSTRUCTION TO VISIBILITY. MVFR/VFR VISIBILITIES EXPECTED THROUGH 03Z...WITH FOG DEVELOPING AFTER 03Z. MSS/BTV WILL HAVE OCCASIONAL IFR VISBILITIES THROUGH 12Z. THE MOUNTAIN SITES WILL HAVE IFR CONDITIONS FROM 03Z TIL 07Z...THEN LOWERING TO LIFR 07Z THROUGH 14Z. CEILINGS SHOULD REMAIN IN VFR/MVFR RANGE...EXCEPT WITH FOG THAT DEVELOPS AT SLK AND MPV. ONCE FOG LIFTS...BY 14Z ALL SITES...5-6SM VISIBILITES IN HAZE AND VFR CEILINGS EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JMG LONG TERM...GH AVIATION...MB
Hazardous weather outlook, Jun 11, 5:52 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 552 AM EDT SAT JUN 11 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-120951- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 552 AM EDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO EARLY TONIGHT. ANY THUNDERSTORMS WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE POTENTIAL FOR FLASH FLOODING WILL NEED TO BE MONITORED. THERE IS ALSO A SLIGHT CHANCE THAT THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE INTO TUESDAY. MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO MONITOR FLOODING AND REPORT RAINFALL AMOUNTS...ALONG WITH ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.